← Return to Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Discussion
Comment receiving replies
@proserpine

Hi everyone,

I'm trying to stop taking Effexor, and I'll be honest, I'm angry. I was on 75mg, which doesn't seem like a lot learning what other people have been taking. I went down half a dose a couple of weeks ago, eased into by taking 75mg one day and 37.5mg the next for a few days (longer?). Then I stayed on 37.5mg for a few days and then I stopped. And my body aches, like my organs are being squeezed, and my brain is zapping and I'm shivering and sweating. And I'm angry. Because I went on Effexor after 11 years clean and sober because I was diagnosed with postpartum anxiety, and now it's like I'm an addict getting off a hard drug. How is this shit legal?!

I utterly refuse to take anymore because there is absolutely no way that I'm going through this a third time. This is more intense than the first change, but I'm stubborn. Have others done this? Will this truly take 1-2 weeks to pass? Longer? The physical symptoms the first time seemed to take about a week. I'm trying to work at the same time, though I went home early yesterday and stayed home today. I'm hoping that they will lessen by Monday (today is Friday).

I think I also need to stay away from sugar as that sees to make the zaps worse. I'm also finding it hard to keep a thought in my head. I'm also feeling out of control, so I'm hiding in my basement watching tv and eating. My kid is at school today so that is possible. Tomorrow will be different which I think is good. I think I might need to be more active with no stress (so no work). It would really be helpful to hear from others about their experience.

Thanks!

Jump to this post


Replies to "Hi everyone, I'm trying to stop taking Effexor, and I'll be honest, I'm angry. I was..."

I have been off effexor for nearly two months, after a twenty year run. It wasn't fun. In fact, now Im not even sure stopping it was a great idea, because I have not noticed feeling any better. Not much has changed. However, I will give it time, and if I should decide to get back on antidepressants, I will not take effexor again. A doctor has recommened BUSPAR as it does not have severe withdrawal effects.

I'm replying only because of your reference to being clean and sober, which I was when I went on Effexor 25 years ago for depression. I don't remember what my initial dosage was, but I'd been at 150XR daily for quite a few years when I decided to taper off. Your taper was far, far faster than mine!! Mine took several months and I set up a schedule before I began. I counted the beads — which a lot of posters on this site don't agree with, so I don't post about my experience anymore. It was extremely tedious — but it worked!! My final dose was 5 beads/day for a week, so that tells you how tiny my final dose was, and I still had some effects during the process. I've been off since Oct. 1 and it's the best thing I've ever done except for getting clean and sober. During the taper I had some zaps, I slept hours and hours (or had insomnia!), I had bouts of rage, I felt like I was losing my mind — but none of this was overwhelming because I was tapering slowly. (And I do think that for those of us who've had alcohol and/or drug problems, staying away from sugar is a very good idea. We don't process it well.) I also knew that what I was experiencing was withdrawal from a very powerful drug and I knew from my previous experience that whatever I was going through would be worth it. And it is! One day at a time you can and will get through this!!

  Request Appointment